Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 1, 2007, 8:05 PM CDT for Jefferson County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 8:05 PM CDT (01:05 UTC)
- Expired
- Aug 1, 2007, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:38 PM CDT | FLASH FLOOD | Fairbury, NE | EMERGENCY MANAGER REPORTED STREET FLOODING IN FAIRBURY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 020109 FFWOAX NEC095-020400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 805 PM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 1100 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING WAS IMMINENT FROM THUNDERSTORMS MOVING OVER THE WARNED AREA...WHICH ARE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN AN HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARIBURY AND DAYKIN. THE HEAVY RAIN WILL WORSEN FLOODING ALONG THE LITTLE BLUE RIVER. URBAN FLOODING IS LIKELY IN FAIRBURY AS THE THUNDERSTORM RAINFALL WILL BE UNABLE TO RUN OFF INTO THE RIVER AS IT IS ALREADY QUITE HIGH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. DO NOT DRIVE ON ROADS COVERED WITH WATER AND OBEY ALL ROAD CLOSURE SIGNS. LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737 $$ POLLACK
3 follow-up statements
000 WGUS73 KOAX 020148 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 845 PM CDT WED AUG 1 2007 NEC095-020400- JEFFERSON NE- 845 PM CDT WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR JEFFERSON COUNTY... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE COUNTY WITH RAINFALL AMOUNTS UP TO 2 INCHES BETWEEN DAYKIN AND FAIRBURY. HEAVY STREET FLOODING WAS REPORTED IN FAIRBURY...WHERE THE WATER CANNOT DRAIN WELL DUE TO FLOODING ON THE LITTLE BLUE RIVER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBURY AND DAYKIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...OR THE ROAD MAY BE DAMAGED UNDER THE WATER. MOVE TO HIGHER GROUND. LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737 $$ POLLACK
000 WGUS73 KOAX 020252 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 948 PM CDT WED AUG 1 2007 NEC095-020400- JEFFERSON NE- 948 PM CDT WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR JEFFERSON COUNTY... AT 945 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT STREET FLOODING WAS BEGINNING TO SUBSIDE IN FAIRBURY. RAIN IS TAPERING OFF ACROSS JEFFERSON COUNTY. HOWEVER...RAINFALL OF UP TO 1.5 INCHES HAS FALLEN. SMALL STREAMS AND CREEKS WILL CONTINUE TO RUN HIGH FOR A WHILE...AND SOME RURAL ROADS MAY FLOOD. IN ADDITION... WATER WILL CONTINUE TO RISE IN THE LITTLE BLUE RIVER FROM AROUND FAIRBURY DOWNSTREAM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBURY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737 $$ POLLACK
000 WGUS73 KOAX 020353 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1051 PM CDT WED AUG 1 2007 NEC095-020401- JEFFERSON NE- 1051 PM CDT WED AUG 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR JEFFERSON COUNTY... THUNDERSTORMS HAVE MOVED OUT OF THE AREA...AND FLASH FLOODING HAS SUBSIDED. HOWEVER...THE LITTLE BLUE RIVER CONTINUES IN FLOOD... SO CONSULT THE LATEST FLOOD STATEMENTS. LAT...LON 4000 9736 3999 9692 4034 9690 4035 9737 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:58 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 1, 2:58 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION..COR TO ADD STANTON/MADISON TO FFA NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 258 PM CDT WED AUG 1 2007 .DISCUSSION... VERY COMPLICATED FORECAST SEEN THROUGH DAY 7. BIGGEST CONCERN DURING THIS TIME IS JUST WHERE HEAVIEST PCPN WILL OCCUR AND POTENTIAL FOR FLASH FLOODING. IN THE NEAR TERM...WATER VAPOR IMAGERY THIS AFTERNOON SHOWING NORTHERN STREAM FLOW PUSHING UPPER TROF ACROSS SOUTHERN CANADA...WITH A WEAK EMBEDDED IMPULSE OVER SD PER NETWORK PROFILERS. UPPER SYSTEM WAS PUSHING A SURFACE COLD FRONT AND ASSOCIATED LINE OF CONVECTION ACROSS THE DAKOTAS. LATEST 88D LOOP SHOWING THE BOUNDARY APPROACHING THE NORTHERN CWA A LITTLE QUICKER THAN GUIDANCE SUGGESTING. NEVERTHELESS...AMPLE MOISTURE IN PLACE TO TAP INTO...AND ANTICIPATE PCPN AMOUNTS MAY BECOME AN ISSUE AS THE FRONT SLOWS UP TONIGHT. EXACT PLACEMENT OF THE FRONT NEXT 48 HOURS IS PROBLEMATIC AT BEST...BUT SUSPECT BOUNDARY WILL REMAIN AT LEAST IN THE VICINITY OF THE CWA. CONSIDERING RAINFALL TOTALS OVER THE LAST SEVEN DAYS...PARTICULARLY SOUTHERN/SW NEB CWA...THINK A FLASH FLOOD WATCH WOULD BE PRUDENT FOR THOSE AREAS. HAVE BACKED OFF POPS LEADING INTO THURSDAY NIGHT WHEN DRIER AIRMASS/SFC HIGH FILTERS IN THROUGH THE UPPER MIDWEST AND INTO IA...WHILE LLVL MOIST ADV CREEPS NORTHWARD ALONG THE WESTERN HIGH PLAINS DUE TO SURFACE LOW PRESSURE DEVELOPING ERN MT/ERN WY. APPEARS BEST CHANCE FOR PCPN WOULD BE FROM ERN KS TO WRN NEB AND WRN SD ALONG WEAK LLVL THETA-E/MOIST CONVERGENCE/INSTABILITY AXIS. BY FRIDAY AFTERNOON...GUIDANCE SHOWS THE FRONT SLOWLY LIFTING NORTHEAST OVER THE CENTRAL PLAINS AND INTO SD/WRN IA TOWARD EARLY FRIDAY EVENING. IN THE EXTENDED PERIODS... ANOTHER SURFACE FRONT IS PROGGED TO REMAIN INVOF THE NRN CWA AS FLOW ALOFT BEGINS TO FLATTEN OUT. OBVIOUSLY DIFFICULT TO TIME PASSING EMBEDDED IMPULSES...THUS PCPN CHANCES REASONABLE MAINLY NRN CWA THRU DAY 7. AVIATION... ATMOSPHERE REMAINS VERY MOIST. TSTMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT THROUGH THURSDAY MORNING. IFR CEILINGS AND VSBYS WILL BE POSSIBLE IN THE STORMS...ALONG WITH GUSTY WINDS. AREAS OF FOG...MAINLY MVFR CATEGORY...WILL BE POSSIBLE MAINLY BETWEEN 09Z AND 14Z. TSTM CHANCES SHOULD DECREASE AT KOFK FIRST...BY AROUND 09Z BUT MAY LINGER UNTIL AFTER 15Z AT KLNK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NEZ030>032-042>045-050>053-065>068-078-088>093. IA...NONE. && DEE/MILLER
Hazardous weather outlook, Aug 1, 5:27 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 PM CDT WED AUG 1 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 527 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED NON SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...WITH A CHANCE OF THUNDERSTORMS LATER TONIGHT AND THURSDAY ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. THE SLOW MOVEMENT WILL CONTRIBUTE TO LOCALLY HEAVY RAINFALL AMOUNTS. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS TO 45 MPH. ADDITIONAL HEAVY RAIN WILL AGGRAVATE THOSE AREAS THAT HAVE SEEN RAINFALL OVER THE LAST COUPLE OF DAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON FOR PARTS OF NEBRASKA SOUTH OF A LINE FROM NORFOLK TO TEKAMAH. A FLOOD WARNING REMAINS IN EFFECT FOR THE LITTLE BLUE RIVER IN JEFFERSON COUNTY. A PRE-FRONTAL TROUGH AND A COLD FRONT WILL PUSH ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. THURSDAY...THE FRONT SHOULD PUSH INTO NORTHERN MISSOURI AND NORTHERN KANSAS THEN STALL. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A CHANCE OF THUNDERSTORMS CONTINUES THURSDAY FOR THE AREA MAINLY SOUTH OF A LINE FROM COLUMBUS TO GLENWOOD. THE CHANCE FOR THUNDERSTORMS WILL RETURN ACROSS THE ENTIRE AREA FRIDAY INTO SATURDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.